Ohio, 2020High Wind and Strong Wind in Ohio, November 15, 2020
November 15, 2020 · NWS ILN · 20 events in 20 counties and zones
A strong surface low in Wisconsin deepened and ejected northeast into Canada. A convective line with damaging thunderstorms occurred as a cold front crossed the region.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low in Wisconsin deepened and ejected northeast into Canada. A convective line with damaging thunderstorms occurred as a cold front crossed the region. Afterwards in the cold advection behind the front, damaging winds also occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 15, 9:44 AM EST, 16 minutes earlier.
Area forecast discussion, Nov 15, 9:44 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
944 AM EST Sun Nov 15 2020
.SYNOPSIS...
A strong cold front will sweep east across the area this morning.
Showers will occur ahead of the front and it will become windy after
the front passes. High pressure will briefly build in Monday before
a secondary cold front crosses the area Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Pre-frontal showers continue to track across the eastern part of
the forecast area and will continue to quickly move off to the
east over the next few hours. Meanwhile, new convection has
developed in the dry slot in Indiana, right ahead of the front.
Believe that this will pivot northeast, so greatest chance of
additional rain, as well as possibly a thunderstorm will be
across northwest counties. There will be yet another chance of
showers in northern counties later this afternoon as colder
temperatures aloft move in with the mid level trough.
Winds are in a bit of a lull ahead of the cold front. But still
expecting a substantial increase in speed once the front moves
through. Strong, gusty winds will then persist through the
remainder of the day.
Temperatures may bump up a few degrees in eastern counties once
steadier showers move off and before the cold front moves
through. Readings will fall during the afternoon in the cold air
advection.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Surface high pressure to a position over the Lower MS Valley by
Monday morning. Pressure gradient will gradually relax tonight
allowing winds to slowly subside. In addition, clouds will
diminish. Expect lows of 30 to 35.
Northwest flow aloft with surface ridge axis passing to our
south Monday. Expect to see abundant sunshine with in a dry
airmass with temperatures slightly below normal. Expect highs on
Monday to range from the upper 40s north to the lower 50s south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Northwest to west flow aloft and lack of moisture and forcing may
produce little precipitation through the period.
Weak short wave crossing the Great Lakes Monday night will probably
result in nothing more than increasing clouds. 1036mb surface high
pressure forming under a confluent northwest flow aloft will then
push across Ohio to the Atlantic Coast, producing dry weather and
scant cloud cover Tuesday through Thursday in its anticylonic
subsident circulation. Dry weather is likely to persist Friday as
the upper flow backs to west while the surface high remains to the
south. A small chance of showers is suggested for Saturday over
northern counties in a zone of isentropic lift ahead of weak low
pressure to the west.
High temperatures starting in the cooler than normal 40s Tuesday and
Wednesday will be boosted to the low 60s by Friday and Saturday in
warm advection behind the surface high.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Low level jet is translating east, but there could still be some
low level wind shear and surface winds are in a bit of a lull.
Strong cold front tracking through Indiana will sweep across the
terminals by 17Z. In the wake of the front, winds will veer and
strong winds, both sustained and gusts, will occur.
Steadier showers will move east of the TAF sites in the next
hour or two. But additional showers and even a few thunderstorms
have developed immediately ahead of the front, and this activity
could still bring some temporary visibility reductions. There
are some MVFR ceilings both ahead of and behind the front. These
may just be transient.
Clouds will decrease and winds will diminish, although still
remain gusty, after 00Z.
OUTLOOK...No significant weather is expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EST this evening for OHZ042-051>056-
060>065-070>074-077>082-088.
High Wind Warning until 7 PM EST this evening for OHZ026-034-
035-043>046.
KY...Wind Advisory until 7 PM EST this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...Hazardous weather outlook, Nov 15, 5:04 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EST Sun Nov 15 2020
OHZ026-034-035-043>046-161015-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-
504 AM EST Sun Nov 15 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>056-060>065-
070>074-077>082-088-161015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EST Sun Nov 15 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Mercer
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Trees and power lines were downed across the county due to the strong winds.
High Wind, Auglaize
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Auglaize forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A measured gust to 58 mph occurred at the Wapakoneta airport KAXV. Trees and power lines were downed across the county due to the strong winds.
High Wind, Hardin
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Hardin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Several trees were downed across the county due to the strong winds.
High Wind, Shelby
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Shelby forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Several trees were downed in Sidney and across the county due to the strong winds.
High Wind, Logan
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Logan forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The Bellefontaine airport KEDJ measured a gust to 61 mph at 4:15 in the afternoon. This was preceded by a measured gust of 58 mph at 2:55pm. Several trees were downed across the county due to the strong winds.
High Wind, Montgomery
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The Dayton airport KDAY measured a gust to 66 mph at 11:46 in the morning. A woman was killed when a tree fell on her north of Dayton. Numerous trees were blown down across the county.
High Wind, Greene
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Greene forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The Wright-Patterson Air Force Base airport KFFO measured a gust to 60 mph.
High Wind, Union
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Union forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds.
High Wind, Delaware
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Delaware forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds. The AWOS at the Delaware airport KDLZ measured a 48 mph gust.
High Wind, Licking
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Licking forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds. The ASOS at the Newark-Heath airport KVTA measured a 47 mph gust.
High Wind, Franklin
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Franklin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds. The ASOS at the Ohio State University airport KOSU measured a 62 mph gust at 12:44. The ASOS at the John Glenn Columbus airport KCMH measured a 59 mph gust at 1:08 pm.
Strong Wind, Hocking
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Hocking forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Trees were blown down across the county.
Strong Wind, Ross
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Ross forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Trees were blown down across the county. A station in Chillicothe measured a 53 mph gust, while the county airport measured a gust to 47 mph.
Strong Wind, Butler
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Butler forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Trees were blown down across the county. The Hamilton airport ASOS KHAO measured a gust to 52 mph, while the AWOS at Oxford-Miami airport KOXD measured a gust to 48 mph.
Strong Wind, Hamilton
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Hamilton forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A set of barges were torn loose at the Anderson Ferry. Trees were blown down across the county due to the strong winds. The ASOS at the Lunken airport KLUK measured a gust to 53 mph.
Strong Wind, Clinton
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Clinton forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $8,000
- Reported by
- ASOS
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds. A tree was blown onto a church pavillion in Wilmington. The ASOS at the Wilmington airport KILN measured a gust to 56 mph. A spotter 4 miles west of Wilmington measured a gust to 55 mph.
Strong Wind, Clermont
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Clermont forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Trees were blown down across the county due to the strong winds. A power outage in Goshen affected 2700 people. Other outages were recorded in Bethel and Loveland.
Strong Wind, Brown
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Brown forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Trees were blown down and caused a power outage in Fayetteville.
Strong Wind, Pike
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Pike forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Trees were blown down across the county.
Strong Wind, Scioto
- When
- November 15, 10:00 AM EST to 5:00 PM EST
- Where
- Scioto forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
Trees were blown down across the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, November 15, 20202 deaths · $520,000 · 51 kt wind · 23 events
- Storm Surge and Coastal Flood in California, November 15, 20201 death · 3 events
- Lakeshore Flood and High Wind in Michigan, November 15, 2020$6.7 million · 56 kt wind · 18 events
- Lakeshore Flood and Damaging Winds in New York, November 15 to 16, 2020$1.2 million · 60 kt wind · 49 events
- High Surf in Washington, November 15, 2020$5.0 million · 1 event
- Damaging Winds in Pennsylvania, November 15, 2020$1.0 million · 50 kt wind · 30 events
- Coastal Flood in Washington, November 15, 2020$2.0 million · 1 event
- Damaging Winds in Maryland, November 15, 2020$121,000 · 60 kt wind · 47 events
- Damaging Winds and High Wind in Massachusetts, November 15 to 16, 20201 injured · $56,000 · 56 kt wind · 41 events
- High Wind and Strong Wind in Kentucky, November 15, 20202 injured · $210,000 · 51 kt wind · 4 events
- Damaging Winds in Ohio, November 15, 2020$165,000 · 57 kt wind · 23 events
- Hail and Damaging Winds in Ohio, November 15, 20202 injured · 66 kt wind · 57 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929684, 929686, 929687, 929688, 929690, 929692, 929693, 929694, 929695, 929696, 929698, 929709, 929710, 929711, 929712, 929713, 929714, 929715, 929717, 929718.